Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 5, 2021, 2:56 PM MDT for Garfield County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 5, 2021, 3:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
County Garfield County, UT
The radar
The Cedar City radar (KICX), 69 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WWUS85 KSLC 052056
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
256 PM MDT Mon Jul 5 2021
UTZ125-127-052145-
Bryce Canyon Country UT-Southern Mountains UT-
256 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARFIELD COUNTY UNTIL 345
PM MDT...
At 255 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Bryce Canyon National Park, or 31 miles west
of Escalante...moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible.
Locations impacted include...
Red Canyon, Bryce Canyon National Park and Rubys Inn.
This includes Utah Route 12 between mile markers 4 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3774 11232 3805 11210 3789 11177 3769 11206
3770 11208 3767 11209 3763 11214
TIME...MOT...LOC 2055Z 217DEG 17KT 3775 11217
$$
WebberWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:28 AM MDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jul 5, 4:28 AM MDT, 10 hours 28 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 428 AM MDT Mon Jul 5 2021 .SYNOPSIS...High pressure over the Great Basin will continue to bring hot temperatures to the area through much of the week. A temporary increase in moisture will bring some showers and thunderstorms to the area through Monday, otherwise mainly dry conditions will prevail. && .SHORT TERM (Through 12Z Thursday)...A modest moisture axis within an anticyclonic flow around a western Colorado ridge axis resides across the forecast area this morning. A weak wave embedded within this flow enhanced showers across northern Utah early this morning, and continues to lift across northeast Utah/southwest Wyoming. Meanwhile isolated showers in the wake of this feature have developed across northern Arizona and south central Utah, and will likely persist through the morning hours. Meanwhile a better defined upper trough currently extends across central Idaho back into north central Nevada. As this feature continues east today, veering low level flow across the forecast area will allow slightly cooler and drier air to spread from west to east across the area. As such by this afternoon anticipate the convective threat will become increasingly confined to the eastern third of the forecast area. As such have largely confined higher flash flood potential to the Capitol Reef/San Rafael Swell area. Mid level ridging is forecast to amplify across the region Tuesday through Wednesday allowing for a warming and drying trend. Lingering moisture may still support isolated convection over the higher terrain, however the primary focus will be warming temperatures with maxes once again reaching the 100F mark along the Wasatch Front by Wednesday, and near 110F around St George and Zion. .LONG TERM (After 12Z Thursday)...Anticipating another rather unseasonably hot day on Thursday with high pressure remaining in place. Maxes will average 10F above seasonal normals, but ensemble guidance is becoming increasingly bullish in showing a Pacific Northwest trough moving over the top of the ridge Thursday afternoon into Friday morning, weakening it, shifting it southward, and allowing a mostly dry front to move into the area. As a result, maxes on Friday should be a bit less hot, most likely around 5F above seasonal normals, with less in the way of cooling for southern Utah. For the upcoming weekend and into early next week, guidance is in good agreement that high pressure will strengthen as the ridge axis shifts back over the area, resulting in a warming trend as conditions remain dry. Confidence is high in this scenario, though there is some spread into the guidance as to how quickly the ridge will strengthen. && .AVIATION...KSLC...The SLC terminal will see VFR conditions through the morning with decreasing cloud cover. Light winds are expected to becoming prevailing southerly by 12Z, shifting to the northwest between 17Z and 19Z. Rest of Utah and southwest Wyoming...VFR conditions are expected across the area throughout the valid TAF period. Showers across northern Utah may bring a few spots of gusty and/or erratic winds before moving out of the area by 12Z. Additional isolated showers will continue through the early morning for portions of central and southern Utah, primarily east of I-15, resulting in a small threat of gusty winds. Some additional scattered convection will bring a threat of gusty and erratic winds to the higher terrain, primarily across northern Utah, during the afternoon and early evening hours. && .FIRE WEATHER...Moisture which spread northward across the area Sunday will remain in place mainly across areas east of I-15 today, allowing for isolated to scattered showers and thunderstorms. The strongest storms will be capable of producing locally heavy rain in addition to strong gusty winds. Meanwhile a more stable airmass will spread into western Utah limiting any potential for thunderstorms across this area. High pressure aloft will strengthen across the region Tuesday into Wednesday allowing for a warming and drying trend, with lingering moisture allowing for isolated afternoon showers and thunderstorms over the higher terrain. This warming trend will push max temperatures to degrees or so above normal by Wednesday afternoon. A weather system forecast to cross the northern Rockies Thursday will bring an increase in westerly winds across northern and central Utah. These winds will bring the potential for critical fire weather conditions across most northern zones Thursday afternoon. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 4, 8:37 PM MDT, 18 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 837 PM MDT Sun Jul 4 2021 UTZ101>131-WYZ021-051300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 837 PM MDT Sun Jul 4 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Tonight Gusty winds and heavy rainfall can be expected in association with showers and thunderstorms through the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of showers and thunderstorms will be possible across much of Utah early Monday into Monday afternoon. Gusty winds and locally heavy rainfall can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 5, 2:56 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
256 PM MDT Mon Jul 5 2021
UTZ125-127-052145-
Bryce Canyon Country UT-Southern Mountains UT-
256 PM MDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARFIELD COUNTY UNTIL 345
PM MDT...
At 255 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Bryce Canyon National Park, or 31 miles west
of Escalante...moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible.
Locations impacted include...
Red Canyon, Bryce Canyon National Park and Rubys Inn.
This includes Utah Route 12 between mile markers 4 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3774 11232 3805 11210 3789 11177 3769 11206
3770 11208 3767 11209 3763 11214
TIME...MOT...LOC 2055Z 217DEG 17KT 3775 11217
WebberThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:04 PM MDT | Excessive Heat Warning | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 15 more | 7 days |
| Jul 5, 2:04 PM MDT | Heat Advisory | SLC | Beaver, Box Elder, Cache, Davis, Duchesne, Emery and 14 more | 48 hr |
| Jul 5, 3:06 PM MDT | Special Weather Statement | SLC | Cache | 54 min |
| Jul 5, 3:20 PM MDT | Special Weather Statement | SLC | Garfield | 25 min |
| Jul 5, 4:39 PM MDT | Special Weather Statement | SLC | Cache | 51 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.